MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Model Number RBY4C0835-A
Medical Device Problem Codes Physical Resistance/Sticking (4012); Premature Separation (4045)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the right gonadal vein using a lantern delivery microcatheter (lantern) and ruby coils.During the procedure, while advancing the ruby coil and non-penumbra microcatheter through a modified non-penumbra catheter in the target vessel, the ruby coil started taking shape inside the catheter; therefore, the physician decided to push and pull the ruby coil.While pushing and pulling the ruby coil, the physician experienced resistance, and the ruby coil unintentionally detached; therefore, the catheter containing the microcatheter and detached ruby coil were removed.It was reported that the removal of the entire system compromised further treatment due to a loss of access to the target vessel.The physician then opened a lantern.While removing the shaping mandrel from the distal tip of the lantern, the inner portion of the lantern was noticed to be hanging from the distal tip.The damage to the lantern was found prior to use, and therefore, it was not used in the procedure.The physician opened a second lantern, resumed the procedure, and was able to regain access to the target vessel.The procedure was completed using the second lantern, four ruby coils, and the same catheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the following section was incorrectly reported on the initial mfr report and is being corrected on this follow-up #01 mfr report:3005168196-2019-02039.1.Section h.Box 4.Device manufacture date h3 other text : placeholder.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key9269838
Report Number3005168196-2019-02039
Device Sequence Number14021241
Product Code HCG
UDI-Device Identifier00814548013206
UDI-Public00814548013206
Combination Product (Y/N)Y
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/04/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/24/2026
Device Model NumberRBY4C0835-A
Device Catalogue NumberRBY4C0835
Device Lot NumberF82525
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 10/04/2019
Supplement Date Received by Manufacturer01/14/2005
Initial Report FDA Received Date11/02/2019
Supplement Report FDA Received Date12/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age46 YR
Date Report Sent to FDA01/01/2005